Alert archive / North Dakota / Blizzard Warnings in 2023

Blizzard Warning 1, NWS Grand Forks, ND

January 26, 20234 counties in North Dakota; 4 counties in Minnesota

NWS Grand Forks, ND issued this blizzard warning at Jan 26, 2023, 1:08 PM CST for 4 counties in North Dakota; 4 counties in Minnesota. It took effect at Jan 27, 2023, 12:00 AM CST. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 26, 2023, 1:08 PM CST (19:08 UTC)
In effect from
Jan 27, 2023, 12:00 AM CST
Expired
Jan 27, 2023, 12:36 AM CST
In force
36 min
Issued by
NWS Grand Forks, ND

Counties Kittson County, MN, Marshall County, MN, Norman County, MN, Polk County, MN, Grand Forks County, ND, Pembina County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 68 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 7.1 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2023-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2023-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1148 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

384 
WWUS43 KFGF 261908
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
108 PM CST Thu Jan 26 2023

MNZ001-004-007-NDZ008-016-027-030-271800-
/O.NEW.KFGF.BZ.W.0001.230127T0600Z-230127T1800Z/
/O.EXT.KFGF.WW.Y.0004.230126T2100Z-230127T0600Z/
West Polk-Kittson-West Marshall-Pembina-Eastern Walsh-Grand Forks-
Traill-
Including the cities of Crookston, East Grand Forks, Hallock, 
Karlstad, Lancaster, Warren, Stephen, Argyle, Cavalier, Walhalla,
Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, 
Grand Forks, Mayville, Hillsboro, Hatton, and Portland
108 PM CST Thu Jan 26 2023

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
FRIDAY...

* WHAT...For the Blizzard Warning, blizzard conditions expected.
  Total snow accumulations of up to two inches. Winds gusting as 
  high as 60 mph. For the Winter Weather Advisory, snow expected. 
  Total snow accumulations of up to one inch. Winds gusting as 
  high as 45 mph.

* WHERE...Portions of the northern and central Red River Valley
  within northwest Minnesota and east North Dakota.

* WHEN...For the Blizzard Warning, from midnight tonight to noon 
  CST Friday. For the Winter Weather Advisory, until midnight 
  CST tonight.

* IMPACTS...Very difficult to impossible travel conditions
  expected. Widespread blowing snow will significantly reduce
  visibility. The hazardous conditions will impact the Friday
  morning commute.

* ADDITIONAL DETAILS...Worst conditions will occur in open country
  outside of sheltered areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

Slow down and use caution while traveling. 

The latest road conditions for North Dakota can be found at
dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling
5 1 1 in either state.

&&

$$

MNZ002-271800-
/O.NEW.KFGF.BZ.W.0001.230127T0600Z-230127T1800Z/
/O.EXT.KFGF.WW.Y.0004.230127T0000Z-230127T0600Z/
Norman-
Including the cities of Ada, Twin Valley, and Halstad
108 PM CST Thu Jan 26 2023

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING
TO MIDNIGHT CST TONIGHT...
...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
FRIDAY...

* WHAT...For the Blizzard Warning, blizzard conditions expected.
  Total snow accumulations of up to two inches. Winds gusting as 
  high as 60 mph. For the Winter Weather Advisory, snow expected. 
  Total snow accumulations of up to one inch. Winds gusting as 
  high as 45 mph.

* WHERE...Norman County.

* WHEN...For the Blizzard Warning, from midnight tonight to noon 
  CST Friday. For the Winter Weather Advisory, from 6 PM this 
  evening to midnight CST tonight.

* IMPACTS...Very difficult to impossible travel conditions
  expected. Widespread blowing snow will significantly reduce
  visibility. The hazardous conditions will impact the Friday
  morning commute.

* ADDITIONAL DETAILS...Worst conditions will occur in open country
  outside of sheltered areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

Slow down and use caution while traveling. 

The latest road conditions for North Dakota can be found at
dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling
5 1 1 in either state.

&&

$$

MNZ003-005-008-013>015-022-027-029-030-040-NDZ053-271800-
/O.CON.KFGF.WW.Y.0004.230127T0000Z-230127T1800Z/
Clay-Roseau-East Marshall-Pennington-Red Lake-East Polk-Mahnomen-
West Becker-Wilkin-West Otter Tail-Grant-Richland-
Including the cities of Moorhead, Roseau, Warroad, Greenbush, 
Newfolden, Middle River, Grygla, Thief River Falls, 
Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Mahnomen, 
Naytahwaush, Waubun, Detroit Lakes, Breckenridge, Fergus Falls, 
Elbow Lake, Hoffman, Ashby, Herman, Barrett, and Wahpeton
108 PM CST Thu Jan 26 2023

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO NOON CST FRIDAY...

* WHAT...Snow and blowing snow expected. Total snow accumulations
  of up to two inches. Winds gusting as high as 50 mph.

* WHERE...Portions of northwest and west central Minnesota and 
  southeast North Dakota.

* WHEN...From 6 PM this evening to noon CST Friday.

* IMPACTS...Difficult travel conditions expected, especially in
  open country away from sheltered areas. Areas of blowing snow 
  will significantly reduce visibility. The hazardous conditions 
  will impact the Friday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for North Dakota can be found at
dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling
5 1 1 in either state.

&&

$$

NDZ006-007-014-015-024-026-028-029-038-039-049-052-054-271800-
/O.CON.KFGF.WW.Y.0004.230126T2100Z-230127T1800Z/
Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Barnes-
Cass-Ransom-Sargent-Western Walsh-
Including the cities of Cando, Langdon, Fort Totten, Maddock, 
Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, 
Aneta, Tolna, Cooperstown, Finley, Hope, Valley City, Fargo, 
Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Edinburg, 
Adams, and Lankin
108 PM CST Thu Jan 26 2023

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
FRIDAY...

* WHAT...Snow and blowing snow expected. Total snow accumulations
  of up to two inches. Winds gusting as high as 55 mph.

* WHERE...Portions of eastern North Dakota.

* WHEN...Until noon CST Friday.

* IMPACTS...Difficult travel conditions expected, especially in
  open country away from sheltered areas. Areas of blowing snow 
  will significantly reduce visibility. The hazardous conditions 
  will impact the Friday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for North Dakota can be found at
dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling
5 1 1 in either state.

&&

$$
2 follow-up statements
810 
WWUS43 KFGF 270554
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
1154 PM CST Thu Jan 26 2023

MNZ001-004-007-NDZ008-016-027-030-271800-
/O.EXP.KFGF.WW.Y.0004.000000T0000Z-230127T0600Z/
/O.CON.KFGF.BZ.W.0001.230127T0600Z-230127T1800Z/
West Polk-Kittson-West Marshall-Pembina-Eastern Walsh-Grand Forks-
Traill-
Including the cities of Crookston, East Grand Forks, Hallock, 
Karlstad, Lancaster, Warren, Stephen, Argyle, Cavalier, Walhalla,
Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, 
Grand Forks, Mayville, Hillsboro, Hatton, and Portland
1154 PM CST Thu Jan 26 2023

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY...
...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

* WHAT...Blizzard conditions expected. Total snow accumulations of
  up to one inch. Winds gusting as high as 55 mph.

* WHERE...Portions of northwest Minnesota and northeast and 
  southeast North Dakota.

* WHEN...Until noon CST Friday.

* IMPACTS...Very difficult to impossible travel conditions
  expected. Widespread blowing snow will significantly reduce
  visibility. The hazardous conditions will impact the Friday
  morning commute.

* ADDITIONAL DETAILS...Worst conditions will occur in open country
  outside of sheltered areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

The latest road conditions for North Dakota can be found at
dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling
5 1 1 in either state.

&&

$$

MNZ002-271800-
/O.EXP.KFGF.WW.Y.0004.000000T0000Z-230127T0600Z/
/O.CON.KFGF.BZ.W.0001.230127T0600Z-230127T1800Z/
Norman-
Including the cities of Ada, Twin Valley, and Halstad
1154 PM CST Thu Jan 26 2023

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY...
...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

* WHAT...Blizzard conditions expected. Total snow accumulations of
  up to one inch. Winds gusting as high as 55 mph.

* WHERE...Norman County.

* WHEN...Until noon CST Friday.

* IMPACTS...Very difficult to impossible travel conditions
  expected. Widespread blowing snow will significantly reduce
  visibility. The hazardous conditions will impact the Friday
  morning commute.

* ADDITIONAL DETAILS...Worst conditions will occur in open country
  outside of sheltered areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

The latest road conditions for North Dakota can be found at
dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling
5 1 1 in either state.

&&

$$

MNZ003-005-008-013>015-022-027-029-030-040-NDZ006-007-014-015-024-
026-028-029-038-039-049-052>054-271800-
/O.CON.KFGF.WW.Y.0004.000000T0000Z-230127T1800Z/
Clay-Roseau-East Marshall-Pennington-Red Lake-East Polk-Mahnomen-
West Becker-Wilkin-West Otter Tail-Grant-Towner-Cavalier-Benson-
Ramsey-Eddy-Nelson-Griggs-Steele-Barnes-Cass-Ransom-Sargent-
Richland-Western Walsh-
Including the cities of Moorhead, Roseau, Warroad, Greenbush, 
Newfolden, Middle River, Grygla, Thief River Falls, 
Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Mahnomen, 
Naytahwaush, Waubun, Detroit Lakes, Breckenridge, Fergus Falls, 
Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, Langdon, 
Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, 
New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Finley,
Hope, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, 
Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin
1154 PM CST Thu Jan 26 2023

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
FRIDAY...

* WHAT...Snow and blowing snow expected. Additional snow
  accumulations up to 1 inch. Winds gusting as high as 50 mph.

* WHERE...Portions of northwest and west central Minnesota and 
  northeast and southeast North Dakota.

* WHEN...Until noon CST Friday.

* IMPACTS...Difficult travel conditions expected, especially in
  open country away from sheltered areas. Areas of blowing snow
  will significantly reduce visibility. The hazardous conditions
  will impact the Friday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for North Dakota can be found at
dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling
5 1 1 in either state.

&&

$$
137 
WWUS43 KFGF 270636
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
1236 AM CST Fri Jan 27 2023

MNZ001-002-004-007-NDZ008-016-027-030-271800-
/O.CAN.KFGF.BZ.W.0001.000000T0000Z-230127T1800Z/
/O.NEW.KFGF.BZ.W.0002.230127T0800Z-230127T1800Z/
/O.EXB.KFGF.WW.Y.0004.000000T0000Z-230127T0800Z/
West Polk-Norman-Kittson-West Marshall-Pembina-Eastern Walsh-
Grand Forks-Traill-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Hallock, Karlstad, Lancaster, Warren, 
Stephen, Argyle, Cavalier, Walhalla, Drayton, Pembina, Neche, 
St. Thomas, Grafton, Park River, Grand Forks, Mayville, 
Hillsboro, Hatton, and Portland
1236 AM CST Fri Jan 27 2023

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 AM CST EARLY THIS
MORNING...
...BLIZZARD WARNING IN EFFECT UNTIL NOON CST TODAY...

* WHAT...For the Blizzard Warning, blizzard conditions expected.
  Minimal additional snow accumulation. Winds gusting as high as
  60 mph. For the Winter Weather Advisory, snow. Minimal
  additional snow accumulation. Winds gusting as high as 45 mph.

* WHERE...Portions of northwest Minnesota and northeast and 
  southeast North Dakota.

* WHEN...For the Blizzard Warning, until noon CST today. For the 
  Winter Weather Advisory, until 2 AM CST early this morning.

* IMPACTS...Very difficult to impossible travel conditions
  expected. Widespread blowing snow will significantly reduce
  the visibility. The hazardous conditions will impact the Friday
  morning commute.

* ADDITIONAL DETAILS...Worst conditions will occur in open country
  outside of sheltered areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

Slow down and use caution while traveling. 

The latest road conditions for North Dakota can be found at
dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling
5 1 1 in either state.

&&

$$

MNZ003-005-008-013>015-022-027-029-030-040-NDZ006-007-014-015-024-
026-028-029-038-039-049-052>054-271800-
/O.CON.KFGF.WW.Y.0004.000000T0000Z-230127T1800Z/
Clay-Roseau-East Marshall-Pennington-Red Lake-East Polk-Mahnomen-
West Becker-Wilkin-West Otter Tail-Grant-Towner-Cavalier-Benson-
Ramsey-Eddy-Nelson-Griggs-Steele-Barnes-Cass-Ransom-Sargent-
Richland-Western Walsh-
Including the cities of Moorhead, Roseau, Warroad, Greenbush, 
Newfolden, Middle River, Grygla, Thief River Falls, 
Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Mahnomen, 
Naytahwaush, Waubun, Detroit Lakes, Breckenridge, Fergus Falls, 
Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, Langdon, 
Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, 
New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Finley,
Hope, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, 
Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin
1236 AM CST Fri Jan 27 2023

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* WHAT...Snow. Additional snow accumulations of up to one inch.
  Winds gusting as high as 50 mph.

* WHERE...Portions of northwest and west central Minnesota and 
  northeast and southeast North Dakota.

* WHEN...Until noon CST today.

* IMPACTS...Difficult travel conditions expected, especially in
  open country away from sheltered areas. Areas of blowing snow
  will significantly reduce the visibility. The hazardous 
  conditions will impact the Friday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for North Dakota can be found at
dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling
5 1 1 in either state.

&&

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this blizzard warning went out at Jan 26, 10:22 AM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Jan 26, 10:22 AM CST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1022 AM CST Thu Jan 26 2023

.UPDATE...
Issued at 1013 AM CST Thu Jan 26 2023

Continued to linger flurries over the entire CWA as this morning
into at least early afternoon seems to be another day of
widespread stratus producing light precip.

Freezing drizzle in addition to flurries will be possible as the
low level saturated layer is between -8 and -10 C, translating to
between 40% to 80% chance of ice present for snow production
(conversely, 20% to 60% chance of staying as freezing drizzle).

Unsure how long this will linger before main area of snow assoc
with WAA/fgen ahead of the clipper moves in from the west late
afternoon into evening. Speaking of this area of snow, current
vsby reductions under this snow in western ND and eastern MT are
between 1/2 to 1/4 mile. This can be expected in our area as it
moves through. Hence we will continue to message impacts from
falling snow in addition to blowing snow to follow falling snow
this evening.

UPDATE Issued at 709 AM CST Thu Jan 26 2023

Added some flurries thru 16z for parts of the RRV region into MN.
Otherwise latest HRRR and current radar data in Saskatchewan shows
timing of snow area as forecast.

&&

.SHORT TERM...(Today through Friday)
Issued at 328 AM CST Thu Jan 26 2023

Key Messages:

Snowfall with rather fast moving area of snow looks to be more in
the 0.75 inch to 1.5 inch range from late afternoon into the
evening.

Winds pickup in cold advection near 06z along the North
Dakota/Manitoba border then moves south. Initially temps will be
mild upper 20s/low 30s and with wind blowing snow limited, but as
temps quickly fall and winds continue blowing snow impacts should
increase in the 09z to 15z Friday period.

Winter weather advisory issued for this event, starting with
arrival of snow and ending midday Friday as winds diminish.
Granted snowfall itself not advisory level but wanted to look at
it as one event. Later shifts can better define any potential
warning impacts as needed with the blowing snow.

Models in pretty good agreement with fast moving surface low and
500 mb short wave moving southeast with low near Winnipeg this
evening and vort max in SW Manitoba. Warm advection is strongest
late aftn/earl evening and is the main driver for the band of snow
that will be moving in from the west. Precipitation amounts and
overall organization of snow area does seem better in central ND
and then gets less as it moves into NW Minnesota. Therefore QPF
and snow amounts look a tad less than prev fcst.

Gusty south winds to 25 kts with snow mid to late aftn into early
evening in E ND/RRV and reason for starting advisory at 21z for
most of E ND. Snow moves into MN 00z and after so started advisory
for most MN counties then. A warm surge of temps will occur as the
snows band moves east and winds turn west with temps rising into
the low 30s for many in eastern ND and 20s elsewhere. HRRR and NAM
12 indicate what is likely the main cold front dropping south thru
GFK 08/09z. Mixed layer winds increase in a narrow zone 45 kts or
so and moves south. Temps will fall sharply with front. Also
looks like snow showers may accompany the front particularly in
the northern and central RRV. The combinations should aid in
having a period of quite poor vsby in blowing snow within the Red
River valley and adjacent areas 09z to 12z period with impacts
likely continuing thru 15z or so. So impacts from blowing snow
should be highest right near the 5-8 am period when schools and
work places open up and more people are out.

Also north-northwest wind does favor eastern RRV for worst
conditions from Hallock to Warren to Crookston to Ada. So overall
messaging we have out on social media looks good. It is the this
area that would have the best chance for a few hours of blizzard
conditions.

Conditions improve quickly Friday afternoon.

.LONG TERM...(Friday night through Wednesday)
Issued at 328 AM CST Thu Jan 26 2023

The primary hazards across the extended period surround very cold
wind chills associated with an Arctic air mass. Temperatures are
anticipated to fall below zero Saturday and remain below zero
through much of the forecast period.

Waves of Arctic air will push southward as the Hudson Bay low sets
up in the coming days. The H5 heights are expected to fall quickly
as ridging develops off the West Coast in tandem with a ridge that
will develop from the central Atlantic upwards of Greenland. This
setup is supportive of a medium to longer period of colder than
average temperatures across the Northern Plains and Upper Midwest.
Source region for the coldest air will be northern Siberia, with
long temporal exposure starting late Friday evening and persisting
through at least early next week.

Moisture sources will be cut off from the upper flow, which will
lead to little to no precipitation chances through the extended
period.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 605 AM CST Thu Jan 26 2023

Cloud ceilings vary to start this morning with most areas VFR
while pockets of MVFR exist. Models not handling the mix of
VFR/MVFR cigs well. Trends of the day though it captured and feel
like TAFs do as well with south winds increasing late and arrival
of snow band lasting a couple hours. Vsbys in the snow and then
exact winds and vsbys in blowing snow late tonight are as usual
uncertain. Thinking 3/4sm or so in the valley and a bit higher
elsewhere as a predominate value.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Winter Weather Advisory from 3 PM this afternoon to noon CST
     Friday for NDZ006>008-014>016-024-026>030-038-039-049-052-
     054.

     Winter Weather Advisory from 6 PM this evening to noon CST
     Friday for NDZ053.

MN...Winter Weather Advisory from 3 PM this afternoon to noon CST
     Friday for MNZ001-004-007.

     Winter Weather Advisory from 6 PM this evening to noon CST
     Friday for MNZ002-003-005-008-013>015-022-027-029-030-040.

&&

UPDATE...CJ
SHORT TERM...Riddle
LONG TERM...Lynch/Rick
AVIATION...Riddle
Hazardous weather outlook, Jan 26, 6:41 AM CST, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
641 AM CST Thu Jan 26 2023

MNZ001>005-007-008-013>015-022-027-029-030-040-NDZ006>008-014>016-
024-026>030-038-039-049-052>054-271245-
West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall-
Pennington-Red Lake-East Polk-Mahnomen-West Becker-Wilkin-
West Otter Tail-Grant-Towner-Cavalier-Pembina-Benson-Ramsey-
Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-
Cass-Ransom-Sargent-Richland-Western Walsh-
641 AM CST Thu Jan 26 2023

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

A band of snow will move through late this afternoon and evening
giving 1 to 2 inches. Cold front dropping south after midnight
will bring strong north to northwest winds and the potential for
widespread blowing snow.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Blowing snow impacts Friday morning, especially prior to 9 am.
Then Friday night and thru next week cold. Wind Chills in the
minus 20s and minus 30s thru the period and occasionally as low
as 45 below.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

MNZ006-009-016-017-023-024-028-031-032-271245-
Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami-
South Clearwater-Hubbard-East Becker-East Otter Tail-Wadena-
641 AM CST Thu Jan 26 2023

This hazardous weather outlook is for portions of west central
and northwest Minnesota.

.DAY ONE...Today and Tonight

1 to 2 inches of snow is expected tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Gusty north to northwest winds Friday morning may bring blowing
snow impacts. Otherwise cold temperatures on tap Friday night and
through next week with wind chills in the minus 20s and minus 30s.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

dtr

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 3:59 AM CSTWinter Weather AdvisoryFGFBarnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more32 hr

Nearby

Blizzard Warnings in North Dakota, 2023Blizzard Warnings in Minnesota, 2023Every blizzard warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.